Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Have an oily and sticky moisture around penis, testicles and between legs. How to avoid this?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5542 Questions
I am an 81 year old male. I have an oily and sticky moisture around my penis, testicles and between my legs.
Washing does little good.
Posted Sat, 15 Jun 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 4 hours later

Thanks for the query.

Oily sticky feeling in perineal area (around penis and scrotum) can be due to following reasons.
1. Hyper activity of sebaceous glands.
2. Infection with corynebacteria.

I would like to know the following things.
1. Do you shave off the pubic hair? If yes does it reduce the oily feel.
2. Do you have scalp dandruff or do you have similar problem of oily feel in your arm pit.

Please answer the above questions.

It will help me in coming to most probable diagnosis.

Waiting for your response.

Thank you,
Above answer was peer-reviewed by
Follow-up: Have an oily and sticky moisture around penis, testicles and between legs. How to avoid this? 12 hours later
1. I do not shave off my pubic hairs
2. Yes there is a slight oily feeling in my air pits.
In october of 2012, I had a liver infection and was on 12 weeks of Cipro 500MG and Metronidazole 250 MG. This problem was resolved.

I also take synthroid and coversyl daily.

Also flaxseed, Omega 3 and Evening Primrose capsules.

I have a lactose and wheat intolerance.
Answered by Dr. Rahul Kumar 2 hours later
Thanks for the follow up,

You are probably suffering from a corynebacterium infection, called as Trichomycosis axilaris.

The eveidence of this also comes from the fact that it resolved with anti bacterial treatment.

Apply an anti bacterial ointment, daily once for atleast a month, you will get good relief.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor